ADVERTISEMENT
ADVERTISEMENT

Q. Why does my skin rashes keep on coming back as I stop taking the steroids?

Answered by
Dr. Kaushal Bhavsar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 15, 2022

Hi doctor,

I got bitten by sand fleas while I was abroad, about six weeks back. There is terrible itching and swelling in the bite marks. I did not understand that I got infected but some of the bite marks were taking a long time to heal. Now, I have a rash on both feet but they do not itch. I also have a recurring rash on my stomach, sides of the chest, and upper thighs which are itchy and have swelled up.

I had consulted a doctor earlier. He had prescribed steroid (Prednisolone) injections, a topical steroid, and an antifungal ointment. The rashes got a little better but then worsened again.

Please help me.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Thanks for your query. I can understand your concern.

I have gone through the images you have attached (attachments removed to protect the patient's identity) but there are the following things that I want to know:

  1. Since how many days have you got fleas bite?
  2. Is there any known allergies?
  3. Have you ever taken any blood check-ups for allergies?

Please provide me with the answers to the above-asked questions so that I can guide you better about medicines and investigations.

Wish you good health.

Thanks.

Hi doctor,

I got the flea bites around six weeks back, right before leaving the place I had visited. I was in pool water, hot tub, etc just before I left for my country. By the time I got home, I had bumps on my buttocks, stomach, and chest. I had used antibacterial cream for them, had taken the tablet Ibuprofen and some steroid cream. The condition got better but it took a long time for the bumps to subside, and some of them are still present.

About three weeks later, I again had the rash all over my stomach and chest that was very itchy but not bumpy like before. It feels like the rash sits right beneath the skin. For some days it was fine but last week it again came back and turned itchy so I went urgently to the doctor. The doctor had prescribed Prednisone (Prednisolone) tablets, a Prednisone (Prednisolone) injection, and triamcinolone acetonide ointment for the spots. My condition had become much better.

My issue is that I do not know whether it is a fungal or bacterial infection, and when I have stopped taking the steroids the rashes have now come back again. They have been on and off for like eight weeks now. Now my feet have a rash that does not itch and some discoloration or swelling in the right ankle. I do not want an untreated infection to cause something worse to me. You can see in the pictures that my right ankle has a couple of bites that are still lingering and have not gone away.

#

Hi,

Welcome back to icliniq.com.

Thanks for your follow-up query. I can understand your concern.

I have gone through the detailed history you have given.

I have seen the images you have attached (attachments removed to protect the patient's identity).

To me, this looks like urticaria or skin allergy.

It is better to start with the following treatment after consulting a local doctor:

  1. Take the tablet Allegra-M (Fexofenadine and Montelukast) twice daily after meals.
  2. Apply Clindamycin cream (antibiotic) thrice daily.
  3. Apply Mometasone cream (steroid) twice daily.

I further want to know whether you have ever tried taking an oral anti-allergic medicine or not.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What can cause itchy bumps on penis that cluster together?

.. noted your concern and I have viewed the images (attachment removed to protect patient identity). You have genital molluscum contagiosum. It is an STD (sexually transmitted disease). They can be removed with electrocautery or radiofrequency caute...   Read full

I have itchy skin rashes on my back that are now spreading. What should I do?

.. noted your concern and I have viewed the image (attachment removed to protect patient identity). I can see several dark nodular lesions on the back. I would keep a possibility of nodular prurigo or hypertrophic lichen planus. I suggest you use a...   Read full

Do non-irritant skin rashes on the neck and chest region indicate viral erythematous skin rashes?

.. your concern. The lesional morphology of a central papule or vesicle over the background of erythema is suggestive of varicella (attachments removed to protect the patient's identity). Also, you have had prodromal symptoms. Varicella usually does...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»
Importance of Sex Hormones - Types, Functions, Normal Ranges, and Roles
Sex hormones are steroids produced in the body that control sexual development, pregnancy, and overall health. Read belo...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.